Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online
Ask a Urologist   »  

TURP procedure done, bleeding due to masturbation, recovery period

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
I had an emergency TURP 7 weeks ago and was recovering well. After 3 weeks I decided to masturbate. 2 days later I had severe bleeding and clots causing full retention and vista to ER. I had a catheter in for week, recovered well for another two. Masterbated again and 2 days later had the severe bleeding again followed by surgery. Can masterv=bation too early cause the TURP surgery to bleed. I have had bleeding at no other time.
Posted Wed, 2 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 7 hours later

Thanks for posting the query.

Masturbation/sexual activity can cause prostate to bleed.

I is always suggested to abstain from sexual activity of any sort for 3 months post TURP (Trans-Urethral Resection of Prostate).

I hope I have answered your query.

I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: TURP procedure done, bleeding due to masturbation, recovery period 7 hours later
Thank you for your short response. Are you saying that even though all other activities were quite normal after three weeks, masturbation alone could have caused excessive bleeding from the surgery. And then again after another two weeks. No bleeding seems to have come from any other activity.
Thank you. I am now in a holding pattern as the urologist has a catheter in me for another week as before. This is now 7 weeks since the original TURP. Is it reasonbale to expect that the surgical wound is still healing and that I should be patient? No blood has shown whilst wearing the catheter.
Answered by Dr. Rajiv goel 17 hours later

Thanks for the follow up.

No heavy activity is allowed for 3 months after TURP including lifting heavy weights.

This can increase the pressure in prostatic fossa and led to bleeding.

Scientifically speaking, mastrubation or having intercourse is even worse than lifting heavy weights and one should not indulge into any such activity.

Your surgical wounds are healing and you have to be patient.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: TURP procedure done, bleeding due to masturbation, recovery period 27 days later
It is now 6 weeks since my last turp with no bleeding. The flow rate is good and I am lasting 2-3 hours between urinations. However it always seems that I have not quite emptied my bladder and need to do Keigels to release more. Even though I last a long time between I always feel as though I need to go. Will this Bladder irritation go away. Is there anything I can do to relieve symptoms as it is quite uncomfortable.
Answered by Dr. Rajiv goel 15 hours later
Thanks for the query.

It will improve slowly over the next 6 weeks.

You should get an ultrasound done for residual urine.

If your residual urine is not high then you can start yourself on anticholinergics under the care of your urologist.

Hope i have answered your query.I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor